Hail, Adams
- When
- April 16, 5:22 PM CST
- Where
- Adams County, 0.96 mi ESE of (Hsi)hastings Arpt
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.593, -98.414
Penny size hail fell on the west side of Hastings.
During the late afternoon and evening hours on this Thursday, scattered to numerous thunderstorms rumbled through South Central Nebraska counties mainly along and south of the Interstate 80 corridor, resulting in a handful of sub-severe hail reports in the penny to nickel size range. Although radar data suggested that various other locations likely experienced hail up to around this size, the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
During the late afternoon and evening hours on this Thursday, scattered to numerous thunderstorms rumbled through South Central Nebraska counties mainly along and south of the Interstate 80 corridor, resulting in a handful of sub-severe hail reports in the penny to nickel size range. Although radar data suggested that various other locations likely experienced hail up to around this size, the only ground-truth reports originated from Hastings, Edgar and from the vicinities of Kearney, Sutton and Clay Center. While most of this convection was multicellular and linear, there were a few briefly semi-discrete structures as well. Rainfall amounts under most of the heaviest convection averaged between 0.50 and 1, with only few localized higher exceptions.
Strong storms first developed into southwestern counties such as Harlan and Franklin between 430-600 p.m. CDT. Then between 6-9 p.m. CDT, a couple of narrow west-to-east arcs of strong storms developed eastward through the Highway 6 and Interstate 80 corridors and lifted slowly north, resulting in the aforementioned hail reports. After nightfall, a few stronger storms lingered over mainly Thayer and Fillmore counties for a time, but these steadily faded with the loss of diurnal heating. In the mid and upper levels, weak forcing was provided by small-scale disturbances shifting into the Central Plains on southerly flow aloft, well-downstream from an expansive large-scale closed low spinning over the Four Corners region. At the surface, afternoon high temperatures only climbed between the mid-60s and low-70s F across most of the area, but the combination of surface dewpoints in the mid-50s and rather cold air aloft (evidenced by 500 millibar temps around -16 C) was sufficient to promote modest surface-based CAPE as high as 500-1000 J/kg in the presence of 0-6 kilometer deep layer wind shear only around 30 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 16, 2:49 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 349 PM CDT THU APR 16 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 349 PM CDT THU APR 16 2015 WHILE CONFIDENCE REMAINS HIGH THAT THE VAST MAJORITY OF THE CWA WILL SEE "SOME" AMOUNT OF MEASURABLE RAIN BETWEEN NOW AND FRIDAY AFTERNOON (SOME PLACES LIKELY AS MUCH AS GENERALLY 1-2 INCHES UNDER HEAVIER STORMS)...IT REMAINS QUITE A CHALLENGE TRYING TO PIN DOWN THE DETAILS OF THUNDERSTORM INTENSITY/RAIN AMOUNTS/RAIN TIMING BEYOND THE FIRST 3-6 HOURS. AS HOPEFULLY MOST FOLKS ALREADY REALIZE AFTER A MAINLY DRY DAY TODAY...IT WILL BY NO MEANS BE RAINING THE ENTIRE TIME...AND IN GENERAL THERE WILL BE A FEW DISTINCT ROUNDS/WAVES OF CONVECTION LIFTING FROM SOUTH-NORTH ACROSS THE CWA WITH POTENTIALLY MULTI-HOUR BREAKS IN BETWEEN. UNDER NORMAL CIRCUMSTANCES...WE WOULD TRY TO FINE-TUNE POPS INTO NO MORE THAN 3-HOURLY RESOLUTION THROUGH THE FIRST 24 HOURS...BUT WITH SO MUCH MESOSCALE UNCERTAINTY IN THIS PATTERN ITS DICEY TRYING TO PIN DOWN MUCH MORE THAN 6-HOUR RESOLUTION DETAILS...SO STAY UP TO TO DATE FOR PLENTY OF FINE-TUNING OVER THESE NEXT FEW DAYS REGARDING THE SMALLER TEMPORAL/SPATIAL SCALES. CERTAINLY THE NUMBER 1 CONCERN BOTH LATE THIS AFTERNOON-TONIGHT AND POSSIBLY AGAIN LATER FRIDAY AFTERNOON IS THE PROSPECT OF AT LEAST ISOLATED/MARGINALLY SEVERE STORMS ESPECIALLY WITHIN THE SOUTHERN 1/2 OF THE CWA...AND PARTICULARLY IN KS ZONES WHICH CARRY THE HIGHEST CHANCE OF REALIZING 500-1000+ J/KG OF MIXED LAYER AND MOST UNSTABLE CAPE IN THE PRESENCE OF 30-40 KT OF DEEP LAYER SHEAR. THAT BEING SAID...AT LEAST A STRONGER STORM MAINLY WITH SUB-SEVERE TO MARGINALLY SEVERE HAIL COULD EXTEND WELL-NORTHWARD INTO NEB ZONES AS WELL. ALTHOUGH IT NEEDS TO BE TAKEN WITH A VERY...VERY LARGE GRAIN OF SALT...THE LATEST DETERMINISTIC QPF FORECAST THROUGH THESE NEXT 24 HOURS CALLS FOR GENERALLY 1-2 INCHES OF RAIN POTENTIAL WITHIN WESTERN COUNTIES...AND MORE SO 0.75-1.25 INCHES IN EASTERN ZONES. ALTHOUGH AT LEAST BRIEF...SHORT TERM FLOODING ISSUES ARE CERTAINLY NOT OUT OF THE QUESTION BETWEEN NOW AND LATE FRIDAY AFTERNOON UNDER HEAVIER STORMS...THINK MOST OF THE CWA CAN STILL EASILY ABSORB A 1-2" RAIN WITH FEW ISSUES...SO WOULD EXPECT ANY LOCALIZED FLOODING TO LIKELY HOLD OFF MORE-SO UNTIL THE FRIDAY NIGHT-SATURDAY NIGHT TIME FRAME AS THINGS POTENTIALLY GET A LITTLE MORE SATURATED. ANY WAY YOU CUT IT THOUGH...THIS IS A VERY WELCOMED RAINY PATTERN BY MOST. FOCUSING ON THE HERE AND NOW AS OF 20Z/3PM...AS EXPECTED EARLIER TODAY...ITS BEEN A LARGELY DRY DAY ACROSS THE CWA DESPITE SOME MORNING DRIZZLE/FOG IN SOME AREAS. MEANWHILE...THE VERY BEGINNING STAGES OF OUR AFTERNOON/EVENING STRONG TO SEVERE STORM RISK IS GETTING UNDERWAY NEAR THE EXTREME SOUTHERN/SOUTHWESTERN EDGES OF THE CWA...WITHIN THE AFOREMENTIONED FAVORABLE INSTABILITY/SHEAR ENVIRONMENT. MEANWHILE...THE MAJORITY OF THE CWA ESPECIALLY NORTH OF HIGHWAY 6/I-80 WILL LIKELY REMAIN RAIN FREE FOR AT LEAST 2-4 MORE HOURS BEFORE ACTIVITY EVENTUALLY MOVES IN/DEVELOPS FROM SOUTH-SOUTHWEST TO NORTH-NORTHEAST. TEMPERATURE- WISE...A MODEST BREAK IN THE EARLIER OVERCAST HAS ALLOWED MOST OF THE SOUTHERN 1/2 OF THE CWA TO RISE INTO THE LOW-MID 70S WHILE MORE CLOUDS IN THE NORTH WILL CAP MANY PLACES SOMEWHERE IN THE 60S. ON THE SURFACE MAP...GENERALLY EASTERLY BREEZES OF 10-15 MPH PREVAIL ACROSS THE CWA...WITH A SUBTLE SOUTHWEST-NORTHEAST INVERTED TROUGH FEATURE ROUGHLY BISECTING THE AREA. ON THE LARGER MID-UPPER LEVEL SCALE...AN EXPANSIVE CLOSED LOW CHURNS OVER THE 4-CORNERS REGION...WITH VARIOUS SMALL-SCALE DISTURBANCES KICKING OUT OF THE PARENT LOW TO THE NORTH-NORTHEAST COMBINING WITH DAYTIME DESTABILIZATION TO PROMOTE THE INCREASING STORM CHANCES OVER THE NEXT 6-12+ HOURS. WITH THE VARIOUS CAVEATS OF THE SHORT TERM TRENDS COVERED ABOVE...HERE IS A GENERAL OVERVIEW OF THE EXPECTATIONS FOR LATE THIS AFTERNOON THROUGH LATE FRIDAY AFTERNOON. LATE THIS AFTERNOON-TONIGHT: AGAIN MANY PLACES...ESPECIALLY 2-3+ COUNTIES NORTH OF THE STATE LINE WILL HAVE TO BE PATIENT...AS IT COULD TAKE AWHILE TO GET LEGITIMATE RAIN CHANCES INTO THE AREA. BUT SLOWLY BUT SURELY...INCREASING COVERAGE OF SHOWERS/STORMS WILL INVADE THE CWA FROM THE SOUTH/SOUTHWEST...AND POPS REFLECT THAT TREND AS BEST AS CURRENTLY POSSIBLE. ALTHOUGH THE LOCAL CWA IS CERTAINLY NOT IN THE "CROSSHAIRS" OF THE PRIMARY SLIGHT/ENHANCED SEVERE STORM RISK AREAS CENTERED FROM WEST-CENTRAL KS SOUTHWARD...THERE IS CERTAINLY ENOUGH INSTABILITY/SHEAR TO WARRANT A MARGINAL RISK FOR AT LEAST A FEW SEVERE STORMS LATE THIS AFTERNOON-THIS EVENING MAINLY NEAR/SOUTH OF HIGHWAY 6 DOWN INTO KS. STORM MODE IS LIKELY TO BE A MIX OF MULTICELL AND POSSIBLY BRIEF SUPERCELL STRUCTURES...WITH THE MAIN THREATS LIKELY BEING THE STANDARD MARGINALLY SEVERE HAIL (AROUND QUARTERS) AND WINDS (AROUND 60 MPH). ALTHOUGH AGREE WITH SPC THAT ANY TORNADO THREAT IS QUITE NEGLIGIBLE AND HAVE LEFT ANY SUCH WORDING OUT OF THE HAZARDOUS WEATHER OUTLOOK (HWOGID)...THIS THREAT IS NOT EXPLICITLY ZERO EITHER...ESPECIALLY WITH EASTERLY LOW LEVEL FLOW AND RELATIVELY LOW LCL HEIGHTS. AS WITH MOST SEVERE WEATHER THREATS AROUND HERE...THINK THE PRIMARY ISSUES SHOULD BE WINDING DOWN BY MIDNIGHT OR SO...BUT CANNOT RULE OUT AT LEAST A FEW STRONGER CORES WITH HAIL POTENTIAL LASTING WELL INTO THE NIGHT. AGAIN THOUGH...INSTABILITY SHOULD DROP OFF FAIRLY NOTICEABLY WITH NORTHWARD EXTENT. LOW TEMP-WISE...ONLY MINOR TWEAKS TO PREVIOUS FORECAST AS EXPECTING ALL AREAS TO DROP NO LOWER THAN LOW-MID 50S. FRIDAY DAYTIME: LEANING MOST TOWARD THE GENERAL SCENARIO DEPICTED BY THE 12Z 4KM WRF-NMM/ARW AND THE LATEST 18Z NAM...EXPECT A FAIRLY DECENT COVERAGE OF SHOWERS/RAIN AND FAIRLY WEAK THUNDERSTORMS TO CONTINUE AT LEAST WELL INTO THE POST-SUNRISE HOURS ACROSS MOST OF THE CWA...AND HAVE POPS 60-80 PERCENT AREA- WIDE. THE BIG QUESTION IS WILL THERE BE A DECENT LULL BETWEEN ANY MORNING AND LATER AFTERNOON CONVECTION...AND IF SO HOW LONG WILL IT LAST? GENERALLY EXPECT A BIT MORE TO BE GOING ON DURING THE DAYTIME HOURS THAN WHAT HAPPENED TODAY THOUGH. CERTAINLY SOUTHERN/WESTERN ZONES APPEAR TO HAVE THE BEST CHANCE OF EXPERIENCING A LULL FOR MUCH OF THE DAY...BUT THESE SAME SOUTHERN/WESTERN AREAS THEN WILL BE MOST FAVORED TO BE THE FIRST PLACES TO SEE THE NEXT ROUND OF POTENTIALLY STRONG-SEVERE LATE AFTERNOON EVENING CONVECTION AS FORCING/DESTABILIZATION INCREASES ALONG THE EASTERN PERIPHERY OF THE MAIN UPPER LEVEL LOW WHICH IS PROGGED TO REACH EAST-CENTRAL CO BY 00Z/7PM. AT LEAST ON PAPER...THE COMBO IF CAPE/SHEAR LOOKS A BIT MORE POTENT THAN TODAY'S SETUP...ALTHOUGH OF COURSE THE AMOUNT OF DESTABILIZATION WILL BE HIGHLY DEPENDENT ON YET-TO-BE-RESOLVED MESOSCALE DETAILS. NONETHELESS...CAN'T ARGUE WITH SPC LIFTING THE OFFICIAL DAY 2 SLIGHT RISK AREA NORTHWARD TO INCLUDE MUCH OF THE SOUTHERN 1/2 OF THE CWA...WITH HAIL/WIND AGAIN THE MAIN THREAT...BUT AGAIN LIKELY AT LEAST A LOW/NON-ZERO TORNADO THREAT AS WELL. TEMPERATURE- WISE...MUCH LIKE TODAY EXPECT SOME AREAS TO STAY A TOUCH COOLER OR CLIMB A BIT WARMER THAN EXPECTED...BUT GENERALLY HAVE MOST OF THE CWA AIMED INTO THE 65-72 RANGE. OBVIOUSLY ANY SEVERE STORM THREAT THAT STARTS DURING THE LATER AFTERNOON WILL LINGER INTO THE EVENING HOURS AS COVERED IN THE LONG TERM SECTION BELOW... .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 349 PM CDT THU APR 16 2015 RAIN CHANCES WILL CONTINUE AT THE START OF THIS PERIOD AND THE QUESTIONS TO PONDER WILL INCLUDE THE CHANCES OF STRONG/SEVERE STORMS ALONG WITH WHEN WILL RAIN MOVE OUT OF THE CWA. THE PRIMARY OPERATIONAL MODELS SEEM TO BE IN FAIRLY GOOD AGREEMENT...AND ARE SHOWING CONSISTENCY WITH THE CUT OFF LOW TO OUR SOUTHWEST. BY SUNSET FRIDAY THE LOW SHOULD STILL BE CUT OFF FROM THE NORTHERN JET...WHICH IS OVER SOUTHERN CANADA...WITH THE POSITION OF THE LOW EXPECTED TO BE IN EAST CENTRAL COLORADO. THE CUT OFF LOW SHOULD CONTINUE TO DRIFT EVER SO SLOWLY EAST ON SATURDAY. BY SAT AFTERNOON A WAVE IN THE NORTHERN STREAM WILL BEGIN TO PHASE WITH THE CUT OFF LOW. THIS SHOULD HELP TO TRANSITION THE CUT OFF INTO AN OPEN WAVE...FILLING IT A BIT AS WELL. THE NORTHERN WAVE IS ALSO PROGGED TO DEEPEN AND CLOSE OFF OVER SOUTHERN MANITOBA SAT NIGHT WHICH MEANS THE MID LEVEL TROUGH AXIS...AND RAIN CHANCES...MOST LIKELY WONT END UNTIL SUNDAY AFTERNOON FROM WEST TO EAST ACROSS THE CWA. WILL HAVE TO INCLUDE SOME KIND OF POPS FROM FRIDAY NIGHT TO SUNDAY AFTERNOON...BUT THE BETTER CHANCES APPEAR TO BE FRIDAY NIGHT AND THEN AGAIN SAT NIGHT INTO SUNDAY MORNING. MAY SEE A LULL IN THE ACTION SAT MORNING INTO THE AFTERNOON AS THE CWA MAY BE DRY SLOTTED WITH THE UPPER LOW OVER NORTHEAST COLORADO. PRECIPITABLE WATER PROGS SHOW THE MIDDLE OF THE CWA OVER AN INCH FRIDAY NIGHT AND THEN DROPPING TO HALF OF THAT BY NOON SATURDAY. IN TERMS OF SEVERE POTENTIAL...THERE LOOKS TO BE ADEQUATE INSTABILITY AND SHEAR FRIDAY EVENING FOR A FEW STRONG TO POSSIBLY SEVERE STORMS...WITH THE HIGHER POTENTIAL IN THE SOUTHERN HALF OF THE CWA. THE NAM AND GFS DIFFER A BIT HERE WITH THE NAM GENERATING A BIT LESS CAPE AND 0-6 KM SHEAR THAN THE GFS AT 00Z...BUT THE NAM DOES KEEP MORE INSTABILITY AND SHEAR OVER THE AREA OVERNIGHT. SATURDAY AFTERNOON COULD BE INTERESTING WITH THE DRY SLOT COMING INTO PLAY AND WE COULD SEE CONVECTION POP IN THE SOUTH IF SKIES CLEAR OUT A BIT AND WE GET MORE HEATING. AS NOTED ABOVE...PRECIPITATION CHANCES COME TO AN END ON SUNDAY AS THE UPPER SYSTEMS MOVES EAST OF OUR AREA. A COLD FRONT WILL ALSO DROP THROUGH FROM THE NORTH LATE SATURDAY NIGHT...SO SUNDAY WILL NOT BE ALL THAT NICE WITH COOLER TEMPS AND BREEZY NORTH WINDS. WE WILL REMAIN IN NORTHWEST FLOW FOR THE FIRST PART OF THE WORK WEEK SO IT SHOULD STAY COOL WITH HIGHS IN THE LOWER 60S. THE NEXT CHANCE FOR RAIN LOOKS TO BE WED NIGHT INTO THURSDAY WITH A SURFACE BOUNDARY SETTING UP IN NORTHERN KANSAS. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z FRIDAY) ISSUED AT 1215 PM CDT THU APR 16 2015 THIS WILL A RATHER CHALLENGING PERIOD REGARDING CEILING/VISIBILITY TRENDS AND ALSO SHOWER/THUNDERSTORM COVERAGE...AND MODIFICATIONS TO THESE ELEMENTS IN UPCOMING TAF ISSUANCES BOTH ROUTINE ISSUANCE AND AMENDMENTS ARE LIKELY. BEAR WITH US... IN GENERAL HOWEVER...AM EXPECTING CURRENT SUB-VFR CEILINGS AND PATCHY DRIZZLE RIGHT AWAY EARLY THIS AFTERNOON TO LIFT INTO LOW- END VFR AT SOME POINT THIS AFTERNOON. WHILE AN MVFR/IFR CEILING CANNOT BE RULED OUT RETURNING AT SOME POINT THIS EVENING/TONIGHT...WILL HOLD OFF ON THIS MENTION UNTIL THE LATTER HALF OF THE PERIOD FOR NOW. AS FOR SHOWER/THUNDERSTORM CHANCES...WHILE PRECIPITATION IS LIKELY ESPECIALLY TONIGHT AT THE TERMINALS...DO NOT YET HAVE THE CONFIDENCE TO ADVERTISE PREVAILING SHOWERS/THUNDERSTORMS DURING ANY GIVEN TIME FRAME...AND THUS WILL CONTINUE TO CARRY EITHER A VICINITY SHOWER (VCSH)/VICINITY THUNDERSTORM (VCTS) MENTION UNTIL SOMETHING TRULY SHOWS ITS HAND. FORTUNATELY...SURFACE WIND TRENDS SEEM REASONABLY STRAIGHTFORWARD (OUTSIDE OF ANY CONVECTIVE ENHANCEMENT/MODIFICATION OF COURSE)...WITH A GENERALLY EASTERLY DIRECTION PRIMARILY UNDER 12KT IN PLACE THE MAJORITY OF THE TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...EWALD AVIATION...PFANNKUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 232 PM CDT THU APR 16 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 232 PM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THROUGH THE LATE AFTERNOON AND ESPECIALLY EVENING-OVERNIGHT HOURS...THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY ACROSS THE OUTLOOK AREA...GENERALLY SPREADING FROM SOUTHWEST TO NORTHEAST IN ONE OR MORE ROUNDS. MAINLY THROUGH MIDNIGHT...A FEW STORMS COULD BECOME SEVERE...PRIMARILY IN NORTH CENTRAL KANSAS AND ROUGHLY AS FAR NORTH AS HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL UP TO AROUND THE SIZE OF QUARTERS...AND WIND GUSTS UP TO AROUND 60 MPH. ALTHOUGH THE THREAT FOR SEVERE STORMS IS LESSER NORTH OF THE HIGHWAY 6 CORRIDOR IN NEBRASKA...A FEW STRONG STORMS CANNOT BE RULED OUT HERE EITHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES FOR THUNDERSTORMS REMAIN AREA-WIDE ON FRIDAY...AND LASTING THROUGH SATURDAY NIGHT. MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS ON BOTH DAYS...SOME THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY WITHIN NORTH CENTRAL KANSAS...AND ROUGHLY UP TO THE HIGHWAY 6 CORRIDOR IN NEBRASKA. THE MAIN THREATS WITH ANY SEVERE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...IF SOME AREAS START EXPERIENCING SEVERAL ROUNDS OF RAIN OVER THE NEXT FEW DAYS...AT LEAST MINOR...BRIEF FLOODING ISSUES COULD MATERIALIZE. NEXT WEDNESDAY...ADDITIONAL THUNDERSTORM CHANCES RETURN TO NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PRIMARILY THROUGH MIDNIGHT...MAINLY WITHIN NORTH CENTRAL KANSAS...BUT POSSIBLY INTO PORTIONS OF NEBRASKA AS WELL. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/EWALD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
340 PM CDT THU APR 16 2015
KSZ005-017-162115-
PHILLIPS KS-ROOKS KS-
340 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PHILLIPS AND
NORTHWESTERN ROOKS COUNTIES UNTIL 415 PM CDT...
AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEBSTER STATE PARK...OR 7 MILES NORTHEAST OF NICODEMUS...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
PHILLIPS AND NORTHWESTERN ROOKS COUNTIES.
LAT...LON 3941 9960 3952 9960 3965 9948 3956 9930
3937 9951
TIME...MOT...LOC 2040Z 214DEG 21KT 3946 9951
HEINLEINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
506 PM CDT THU APR 16 2015
NEZ083-162230-
HARLAN NE-
506 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARLAN COUNTY UNTIL 530
PM CDT...
AT 506 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORLEANS...OR 20 MILES NORTHEAST OF ALMENA...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALMA...OXFORD...ORLEANS AND STAMFORD.
LAT...LON 4035 9963 4035 9939 4009 9936 4002 9962
4029 9963
TIME...MOT...LOC 2206Z 165DEG 17KT 4015 9951
SALTZMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
602 PM CDT THU APR 16 2015
NEZ074-084-162330-
FRANKLIN NE-KEARNEY NE-
602 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEARNEY AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 630 PM CDT...
AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UPLAND...OR 27 MILES SOUTHWEST OF HASTINGS...MOVING NORTHWEST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINDEN...UPLAND AND NORMAN.
LAT...LON 4061 9884 4045 9872 4031 9873 4024 9884
4045 9912
TIME...MOT...LOC 2301Z 142DEG 15KT 4036 9881
HEINLEINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT THU APR 16 2015
NEZ075-162345-
ADAMS NE-
622 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS COUNTY UNTIL 645
PM CDT...
AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HASTINGS...MOVING NORTHWEST AT 10 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...JUNIATA...PROSSER AND HANSEN.
LAT...LON 4058 9828 4049 9843 4065 9869 4070 9861
4070 9832 4064 9828
TIME...MOT...LOC 2322Z 140DEG 10KT 4061 9840
HEINLEINThe Grand Island radar (KUEX), 30 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
5 hail. Local standard time, as filed.
Penny size hail fell on the west side of Hastings.
Nickel size hail occurred on the east side of Edgar.
Hail nearly covered the ground. Most of the hail stones were pea size, but some were as big as three quarter inch diameter. Wind gusts of up to 30 mph and torrential rain occurred, and visibility dropped to about 3/8 of a mile during the heaviest rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570032, 570033, 570034, 570036, 570035.